Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What are the adverse effects caused due to overdose of panadol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
Hello, from yesterday on I have flu and fever, therefore I've taken maximum of 5000 mg of panadol since yesterday 3 pm until todays 6 pm. My weight is 52 kg. I worry that it can be overdose, In such case what should I do?
Posted Tue, 4 Feb 2014 in Medicines and Side Effects
Answered by Dr. Manjeth Kumar G 2 hours later
Brief Answer: Measure Serum Paracetamol conc & LFT. NAC therapy. Detailed Answer: Hello, I have gone through your query and understand your concern. You have taken 5000 mg of paracetamol in 27 hours. Currently, the maximum recommended daily dose of paracetamol is 4 g for adults. You have taken above the maximum recommended dose. Thus you are at the risk of paracetamol toxicity. If you are alcoholic, the risk of toxicity is more. One good thing is you have taken paracetamol over a spread of time. This allows your liver to metabolize the paracetamol which you have taken at regular interval. Usual half life of paracetamol is 2 hours. In high doses, the paracetamol cause liver damage. There are often no symptoms in the first 24 hours following overdose, although there may be mild nausea and vomiting. Thus better to measure serum paracetamol concentration. Because the serum paracetamol concentration is the basis for diagnosis and treatment, even in the absence of symptoms, because of the delay in onset of clinical manifestations of liver toxicity. In addition, please do Liver function tests. If you are my patient, i will initially measure 4th hourly Serum paracetamol concentration and liver function tests. Then if these are with in normal limits, i would keep you under observation for 48 hours as inpatient to watch for any toxicity. If the paracetamol concentration is high, i would start N -acetylcysteine (NAC) therapy. Thus do not delay, consult your ER and get checked the investigations mentioned. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor